MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Model Number G23746
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Perforation of Vessels (2135)
Date of Event 10/24/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Product code: dre concomitant medical products: liberator® beacon® tip locking stylet (lr-ofa01), evolution® shortie rl 11 fr controlled-rotation dilator sheath set (lr-evn-sh-11.0-rl).(b)(6).Pma/510(k): k141148.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.
 
Event or Problem Description
It was reported that while extracting (b)(6)-year-old pacemaker leads from the right had side of the heart, the patient¿s superior vena cava ruptured.Open surgery was performed, and the patient recovered hemodynamically, but brain death was proclaimed by anesthetist.According to the initial complaint notes, the surgeons have no complaints regarding the products or their use, and do not attribute the death in any way to cook.Additional information regarding the procedure and patient outcome has been requested but has not yet been received.
 
Additional Manufacturer Narrative
Additional information: h6- ec method code desc - 1: device not returned (4114), h6- ec results code desc - 1: changed to no findings available (3221), h6- ec conclusions code desc - 1: changed to known inherent risk of device (22), h10- added summary of investigation.Investigation-evaluation: no device was returned to cvi, therefore a physical investigation of the device could not be performed.The complaint/event that was entered into trackwise: "procedure complaint patient recovered hemodynamically, but brain death was proclaimed by anesthetist." per complaint: "while extracting 25 year old pacemaker leads from the right had side, cava ruptured.Open surgery was performed, patient recovered hemodynamically, but brain death was proclaimed by anaesthesist.Surgeons have no complaints regarding our products or their use, and do not attribute the death to any cook products." the device history record (dhr) for this lot was reviewed and there were no signs to indicate that nonconforming product was manufactured and shipped to the field.This complaint will be monitored and trended through the cvi complaint handling and post marked surveillance processes.A risk assessment will be performed per (b)(4).1 and documented in the complaint summary tab of trackwise.Per ifu (b)(4): "if excessive scar tissue or calcification prevents safe advancement of sheathes, consider an alternate approach.", excessive force with sheaths, including the evolution or evolution rl controlled-rotation dilator sheath set used intravascularly may result in damage to the vascular system requiring surgical repair.", and "catheter/lead removal devices should be used only by physicians knowledgeable in the techniques and devices for catheter/lead removal." this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that while extracting 25-year-old pacemaker leads from the right had side of the heart, the patient¿s superior vena cava ruptured.Open surgery was performed, and the patient recovered hemodynamically, but brain death was proclaimed by anesthetist.According to the initial complaint notes, the surgeons have no complaints regarding the products or their use, and do not attribute the death in any way to cook products.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key9263075
Report Number2522007-2019-00021
Device Sequence Number1735233
Product Code DRE
UDI-Device Identifier10827002237466
UDI-Public(01)10827002237466(17)220228(10)N162475
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberG23746
Device Catalogue NumberLR-EVN-11.0-RL
Device Lot NumberN162475
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age68 YR